Alert archive / Montana / Flash Flood Warnings in 2011
Flash Flood Warning 27, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jul 22, 2011, 3:06 PM MDT for Valley County, Montana. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2011, 3:06 PM MDT (21:06 UTC)
- Expired
- Jul 22, 2011, 5:09 PM MDT
- In force
- 2 hr
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Valley County, MT
The radar
The Glasgow radar (KGGW), 2 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 3:15 PM MDT | HEAVY RAIN 2.12 | E Glasgow, MT | 2.12 INCHES OF RAIN IN LESS THAN ONE HOUR. |
| Jul 22, 3:26 PM MDT | FLASH FLOOD | Glasgow, MT | 1 FT DEEP WATER ON US-2 IN GLASGOW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.1 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2097 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
289 WGUS55 KGGW 222106 FFWGGW MTC105-230000- /O.NEW.KGGW.FF.W.0027.110722T2106Z-110723T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GLASGOW MT 306 PM MDT FRI JUL 22 2011 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL VALLEY COUNTY IN NORTHEAST MONTANA... * UNTIL 600 PM MDT. * AT 302 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE... GLASGOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 4824 10669 4820 10645 4812 10648 4815 10670 $$ GAH WEATHER.GOV/GLASGOW
2 follow-up statements
686 WGUS75 KGGW 222211 FFSGGW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 411 PM MDT FRI JUL 22 2011 MTC105-230000- /O.CON.KGGW.FF.W.0027.000000T0000Z-110723T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VALLEY- 411 PM MDT FRI JUL 22 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR CENTRAL VALLEY COUNTY... AT 359 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING OVER THE WARNED AREA. PARTS OF DOWNTOWN GLASGOW STILL HAVE WATER OVER ROADS...THOUGH IT HAS BEEN DRAINING. SIGNIFICANT ADDITIONAL PRECIPITATION IS NOT EXPECTED. WATERS SHOULD CONTINUE TO RECEDE OVER THE NEXT COUPLE HOURS. LOCATIONS IN THE WARNING INCLUDE... GLASGOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR NORTHEAST MONTANA. && LAT...LON 4824 10669 4820 10645 4812 10648 4815 10670 $$ WJM WEATHER.GOV/GLASGOW
895 WGUS75 KGGW 222309 FFSGGW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 509 PM MDT FRI JUL 22 2011 MTC105-222318- /O.CAN.KGGW.FF.W.0027.000000T0000Z-110723T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VALLEY- 509 PM MDT FRI JUL 22 2011 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL VALLEY COUNTY... FLOOD WATERS HAVE BEEN REPORTED AS HAVING GONE DOWN IN GLASGOW AND FURTHER SIGNIFICANT RAINFALL IS NOT EXPECTED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR NORTHEAST MONTANA. LAT...LON 4824 10669 4820 10645 4812 10648 4815 10670 $$ WJM WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 1:40 PM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 22, 1:40 PM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 140 PM MDT FRI JUL 22 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SUNDAY... ISSUED AT 135 PM... LINE OF TSTORMS RAPIDLY DEVELOPED FROM SOUTH-CENTRAL PHILLIPS COUNTY TO NW PHILLIPS COUNTY AT ABOUT 1250 PM...SOME BECOMING RAPIDLY SEVERE. TORNADO WATCH OUT FOR MOST OF THE CWA TILL 9 PM...BUT BEST THREAT SHOULD BE OVER BY 4PM FOR VALLEY/PHILLIPS/GARFIELD COUNTIES...AND 6 PM FOR THE EASTERN ZONES AT THIS TIME. PLEASE CHECK RADAR FOR MORE UP TO DATE INFO ON THIS VOLATILE SITUATION. STORM PREDICTION CENTER HAS ISSUED A RARE PUBLIC SEVERE WEATHER OUTLOOK WITH A MODERATE RISK TODAY. JAMBA PREVIOUS DISCUSSION... UPPER LOW OVER BC ISN'T MOVING MUCH...BUT IS DEVELOPING AN ELONGATING UPPER TROUGH MOVING E. DEVELOPING COLD FRONT SEEN ON WATER VAPOR SATELLITE CHANNEL INTO NW MT. THIS WILL MOVE ACROSS NE MT BETWEEN LATE THIS MORNING AND THIS EVENING...WITH A DEVELOPING INVERTED SURFACE TROUGH WITH IT...SERVING AS A FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT. THIS MORNING...GENERALLY CLEAR SKIES TO START. A STRATUS OVERCAST MOVING SLOWLY S THRU S SK...BUT MODELS INDICATE IT TO FALL SHORT OF OUR CWA. INCREASING LOW LEVEL JET OF UP TO 35 KT IN OUR SE JUST AHEAD OF THE FRONT BRINGS DEW POINTS BACK INTO THE 60S...A FAIRLY STEEP DEW POINT GRADIENT...FAVORED FOR SEVERE WEATHER. THE MOST UNSTABLE AIRMASS IS IN OUR SE WITH CAPES TO 4000 J/KG...LIFTED INDEXES TO -10...PRECIP WATER TO 1.5 INCHES. TIMING OF THE COLD FRONT MAKES OUR SE MOST FAVORABLE FOR SEVERE WEATHER. THE EARLIER FRONTAL ARRIVAL AND DRIER AIRMASS IN OUR WEST IS NOT AS FAVORABLE...BUT 0-6KM 40 KT OR SO SHEAR PROFILES FOR ALL OF CWA. EXPECT A MAJOR OUTBREAK OF BOTH LARGE HAIL AND DAMAGING WINDS FOR OUR EAST,...BUT AT LEAST A FEW SEVERE STORMS ELSEWHERE AS WELL. RECENT MODELS VARY ON QPF FROM 0.5 TO 2.2 INCH CENTERED IN OUR E...SOME HAVE IT IN NW ND. AMOUNT OF AND STRENGTH OF THUNDERSTORMS EXPECTED...WOULD EXPECT SOME OF THE STORMS TO HAVE HEAVY RAINFALL OF AN INCH OR TWO. IF THERE HAD BEEN SIGNIFICANT VERY WET STORMS OF LATE...OR EXPECTING A WEAK WIND ENVIRONMENT...WOULD BE THINKING A FLASH FLOOD WATCH...BUT THIS NOT THE CASE. ALTHOUGH UPPER TROUGH STILL MOVES ACROSS THE AREA SAT...COOLER AND MUCH DRIER AIR ARRIVING WILL BRING GENERALLY DRY WEATHER AND MOSTLY SUNNY SKIES. SUNDAY HAS WEAK UPPER RIDGING FOR DRY AND WARMER WEATHER. SIMONSEN .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... SMALL TWEAKS WERE MADE TO DAYS 3 THROUGH 5. REST OF FORECAST LOOKED GOOD. PREVIOUS DISCUSSION... NORTHEAST MONTANA WILL SEE AN UPPER RIDGE MOVE ACROSS THE AREA ON MONDAY. EXPECT DRY AND WARM WEATHER. THE RIDGE MOVES TO THE EAST MONDAY NIGHT WITH SOUTHWEST FLOW ALOFT EXPECTED THAT WILL CONTINUE UNTIL AN UPPER TROUGH MOVES THROUGH ON THURSDAY. SOUTHWEST FLOW ALOFT PATTERNS TEND TO BRING ISOLATED TO SCATTERED THUNDERSTORMS TO THE AREA DEPENDING ON HOW MUCH MOISTURE AND INSTABILITY THERE IS. WILL BROADBRUSH A 20 TO 30 PERCENT CHANCE OF THUNDERSTORMS FOR NOW. A COLD FRONT ON TUESDAY WILL BRING SOMEWHAT COOLER WEATHER THE REMAINDER OF THE PERIOD. FLOW ALOFT GOES ZONAL TOWARDS THE END OF THE WEEK WITH MAINLY DRY WEATHER EXPECTED. FORRESTER && .AVIATION... THE STAGE IS SET FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. VARIABLE AND GUSTY WINDS CAN BE EXPECTED FOR ALL TAF SITES WITH ANY STORM IN THE VICINITY. KSDY AND KGDV ARE AT A HIGHER RISK FOR HEAVIER RAIN...HIGHER WINDS AND LARGER HAIL. THE TIME FRAME BETWEEN 21Z AND 06Z IS WHEN FLIGHT CONDITIONS WILL LIKELY CHANGE DRAMATICALLY AND OFTEN. IF A TAF SITE TAKES A DIRECT HIT FROM ANY SEVERE THUNDERSTORM THIS AFTERNOON AND EVENING...LIFR TO VLIFR CONDITIONS CAN BE EXPECTED. AMENDMENTS WILL BE NEEDED. BMICKELSON && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 22, 4:07 AM MDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 407 AM MDT FRI JUL 22 2011 MTZ016>027-059>062-231015- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 407 AM MDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A STRENGTHENING WEATHER SYSTEM WILL SPREAD THUNDERSTORMS EAST ACROSS THE AREA AFTERNOON AND EVENING. SOME OF THESE STORMS ARE EXPECTED TO BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS OF OVER 60 MPH...AS WELL AS HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 22, 1:16 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
116 PM MDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM HAIL CONTENT 48.02N 107.56W
07/22/2011 E1.00 INCH PHILLIPS MT CO-OP OBSERVER
&&
RMETZGERLocal storm report, Jul 22, 2:16 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
216 PM MDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 21 SW HINSDALE 48.18N 107.41W
07/22/2011 E0.50 INCH VALLEY MT CO-OP OBSERVER
30 TO 40 MPH WIND GUST
&&
RMETZGERLocal storm report, Jul 22, 2:47 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
247 PM MDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL GLASGOW 48.20N 106.64W
07/22/2011 M1.00 INCH VALLEY MT OFFICIAL NWS OBS
0243 PM HAIL 5 SSE GLASGOW 48.13N 106.59W
07/22/2011 E1.00 INCH VALLEY MT TRAINED SPOTTER
&&
RMETZGERLocal storm report, Jul 22, 2:50 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
250 PM MDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL GLASGOW 48.20N 106.64W
07/22/2011 M1.25 INCH VALLEY MT OFFICIAL NWS OBS
MAINLY DIME AND QUARTER SIZE HAIL WITH SOME HALF DOLLAR
SIZE.
&&
RMETZGERLocal storm report, Jul 22, 3:02 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
302 PM MDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 2 N DUCK CREEK FISHING 48.02N 106.53W
07/22/2011 E2.75 INCH VALLEY MT TRAINED SPOTTER
&&
RMETZGERLocal storm report, Jul 22, 3:05 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
305 PM MDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL NASHUA 48.13N 106.36W
07/22/2011 E1.25 INCH VALLEY MT NWS EMPLOYEE
&&
RMETZGERThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:00 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 60 min |
| Jul 22, 1:02 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 58 min |
| Jul 22, 1:15 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 37 min |
| Jul 22, 1:48 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 57 min |
| Jul 22, 2:02 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 58 min |
| Jul 22, 2:17 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 58 min |
| Jul 22, 2:46 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Valley | 44 min |
| Jul 22, 3:12 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Roosevelt, Valley | 63 min |
| Jul 22, 3:29 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Valley | 61 min |
| Jul 22, 3:30 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Prairie | 60 min |
| Jul 22, 4:09 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland, Roosevelt | 36 min |
| Jul 22, 4:23 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Prairie, Richland | 67 min |
| Jul 22, 4:35 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Dawson, McCone, Richland, Roosevelt, Sheridan | 55 min |
| Jul 22, 4:58 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Prairie | 32 min |
| Jul 22, 5:00 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Valley | 60 min |
| Jul 22, 5:07 PM MDT | Flash Flood Warning | GGW | Dawson, Garfield, McCone, Prairie, Richland, Roosevelt and 3 more | 2 hr |
| Jul 22, 5:12 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Prairie, Richland, Roosevelt, Sheridan and 1 more | 63 min |
| Jul 22, 5:43 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Valley | 21 min |
Nearby
Flash Flood Warnings in Montana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.